Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Wilmington, OH

June 26, 2007Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 26, 2007, 7:22 PM EDT for Warren County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 7:22 PM EDT (23:22 UTC)
Expired
Jun 26, 2007, 8:00 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Warren County, OH

The radar

The Cincinnati radar (KILN), 36 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 7:30 PM EDTTSTM WND DMG3 W South Lebanon, OHLARGE TREE DOWN ON A HOUSE IN UNION TWP. NUMEROUS OTHER TREES DOWN IN SW PART OF THE COUNTY.
Jun 26, 7:30 PM EDTTSTM WND DMGWaynesville, OHONE TREE DOWNED IN WAYNE TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 262322
SVRILN
OHC165-270000-
/O.NEW.KILN.SV.W.0094.070626T2322Z-070627T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 800 PM EDT.

* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR HAGEMAN...MOVING NORTH AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MORROW...
  LEBANON...
  WAYNESVILLE...
  SPRINGBORO...
  FRANKLIN...

IN ADDITION...SOUTH LEBANON...HAGEMAN...STATE ROUTE 63 AT STATE ROUTE
741...GENNTOWN...OREGONIA...PEKIN...STATE ROUTE 48 AT STATE ROUTE 73
AND CAESAR CREEK STATE PARK ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3930 8440 3925 8414 3958 8397 3960 8431

$$

RYAN
1 follow-up statement
000 
WWUS51 KILN 262346
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT TUE JUN 26 2007

OHC165-270000-
/O.CON.KILN.SV.W.0094.000000T0000Z-070627T0000Z/
WARREN OH-
745 PM EDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WARREN COUNTY...

AT 742 PM EDT...A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING PENNY 
SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR 
LEBANON...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
LEBANON.

IN ADDITION...STATE ROUTE 48 AT STATE ROUTE 73...GENNTOWN AND PEKIN 
ARE NEAR THE PATH OF THIS STORM. TORRENTIAL RAINFALL AND DANGEROUS 
CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED FROM THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3931 8435 3928 8423 3951 8407 3957 8421

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:04 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 26, 4:04 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT TUE JUN 26 2007

.SYNOPSIS...
A WEAK MID LEVEL DISTURBANCE OVER THE MID MISSISSIPPI VALLEY MAY
SPARK A FEW THUNDERSTORMS ACROSS THE REGION INTO THIS EVENING. MID
LEVEL RIDGING WILL BRIEFLY BUILD INTO THE OHIO VALLEY AHEAD OF AN
APPROACHING COLD FRONT. THE COLD FRONT WILL SAG INTO THE REGION
THURSDAY BRINGING A GOOD CHANCE FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS.

RYAN

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FCST AREA IN BTWN REMNANTS OF MID LVL DISTURBANCE OVER ILLINOIS
AND WRN INDIANA AND A WEAK VORT PASSING THRU SE OHIO. BOTH OF
THESE FEATURES WERE CONTRIBUTING TO SCT TSTM DVLPMNT...WITH MORE
ROBUST CONVECTION TO WEST OF REGION. ADDITIONALLY ACRS CNTRL/NRN
KY...A WEAK CONV BNDRY APPEARED TO BE MAIN CONTRIBUTOR TO SCT
CONVECTIVE DVLPMNT. UNDER MORE SUNSHINE TODAY...TEMPS HAD WARMED
INTO U80S/L90S.

WITH EXCEPTION OF SCT CONVECTION ACRS NRN KY/SO CNTRL OH AND A FEW
ROGUE CELLS NE OF CMH METRO...MUCH OF FCST AREA REMAINS PCPN FREE
WITH MID LVL NVA SUPPRESSING CONVECTIVE POTENTIAL. MID LVL NVA
HOLDS ACRS REGION INTO EVNG HOURS AS WEAK VORT TO SE OF REGION
SLOWLY PULLS AWAY TO THE EAST. STRONGER VORT IN ASSOC WITH MID LVL
DISTURBANCE WILL STAY WEST OF REGION INTO THE EVNG...WITH MUCH OF
THE TSTM ACTIVITY OVER WRN/CNTRL INDIANA LIKELY TO NOT MAKE IT
INTO FCST AREA BEFORE DYING OUT. WILL PLACE HIGHEST POPS (30) OVER
WRN/SRN PORTIONS FCST AREA WITH AFOREMENTIONED CONVERGENCE AXIS
OVER NRN KY AND POSSIBILITY THAT SOME OF THE ONGOING TSTMS OVER
INDIANA WILL MAKE IT INTO FAR WRN FCST AREA THIS EVNG. WILL
INDICATE 20 POPS ELSEWHERE FOR ISOLD SHORT-LIVED CONVECTION DVLPG
OFF OF MUCAPES INVOF 1000 J/KG. ANY CONVECTION SHOULD BE DONE BY
MIDNIGHT WITH LOSS OF DAYTIME HEATING AND NO APPRECIABLE FORCING
FOR OVERNIGHT HOURS. LOCALIZED AREAS OF BR/HZ ARE EXPECTED TOWARDS
DAYBREAK IN HUMID AIRMASS.

TEMPS...ANOTHER HUMID NIGHT IN STORE WITH TEMPS FALLING ONLY INTO
U60S TO AROUND 70. TRENDED TOWARDS WARMER MET GUID WITH DEWPTS
EXPECTED IN M/U60S OVERNIGHT.

RYAN

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MODEL GUID IN EXCELLENT AGREEMENT FOR WED/WED NIGHT. REGION
REMAINS ON NRN FRINGE OF MID LVL RIDGE CENTERED OVER SE CONUS.
AFOREMENTIONED MID LVL DISTURBANCE WILL BECOME ABSORBED BY MORE
ZONAL MID LVL FLO AS STRONG S/WV PASSES ACRS CANADA AND NRN GRT
LKS. REMNANTS OF DISTURBANCE NOTED BY WEAK MID LVL S/WV EMBEDDED
IN ZONAL FLO WED AFTN PASSING THRU NRN IN/OH. THIS COMBINED WITH
DVLPG LO LVL CONV AND PLENTY OF LO LVL MOISTURE WITH MUCAPES BTWN
15000-2000 J/KG SHOULD ENABLE BETTER COVERAGE TO TSTM DVLPMNT ACRS
WEST CNTRL OH FOR AFTN HOURS. FURTHER SOUTH AND EAST...PROXIMITY
TO MID LVL RIDGE WILL KEEP TSTMS MORE ISOLD...PARTICULARLY
SOUTH/EAST OF I-71.

STRONG COLD FRONT MOVING ACRS WESTERN GRT LKS WED WILL SAG INTO
NRN IN/OH WED NIGHT WITH MID LVL HGTS FALLING AS RIDGE BEGINS TO
DVLP OVER CNTRL/HIGH PLAINS. LO LVL CONV INCREASES ACRS NRN FCST
AREA WED NIGHT AS 30KT 850 LLJ DVLPS AHEAD OF FRNTL BNDRY. THIS
COMBINED WITH GOOD MID/UPR LVL FORCING SHOULD ENABLE FOR AN
INCREASE IN CONVECTIVE COVERAGE WED NIGHT. HAVE INCREASED TO 50
POPS WED NIGHT FOR AREAS NORTH OF I-70. ONCE AGAIN...LOWEST
CHANCES FOR PCPN WILL RESIDE OVER SE FCST AREA...CLOSEST TO
RETREATING RIDGE AND FURTHEST AWAY FROM BEST FORCING ASSOCD WITH
FRNTL BNDRY. BENEFICIAL HVY RAINFALL IS LOOKING LIKE A GOOD BET
WITH PWATS CLIMBING TO BTWN 1.75-2 IN BY LATE WED NIGHT. APPEARS
THIS WILL BE ONE OF THE BETTER CHANCES AT A WIDESPREAD RAINFALL
EVENT FOR FCST AREA THAT THIS REGION HAS SEEN OVER LAST FEW
MONTHS.

TEMPS...MET TEMPS LOOK MUCH TOO COOL FOR WED AFTN HIGHS...AND
THINK THIS MAY BE DUE TO NAM MODEL OVERDVLPG QPF AND CLOUDS ACRS
FCST AREA. TEMPS HAVE ENDED UP MUCH CLOSER TO MAV GUID LAST SVRL
DAYS AND EXPECT THAT TO HAPPEN AGAIN ON WED. HAVE GENERALLY GONE
A DEG OR TWO BELOW MAV GUID...WITH ALL BUT NW FCST AREA LIKELY TO
GET TO 90 OR INTO L90S. CONSIDERING THAT BOTH KCVG AND KCMH HAVE
MADE IT TO 92 SO FAR TODAY...MAY END UP VERY CLOSE TO MAV GUID
TEMPS DEPENDING ON CLOUDS ANY WDLY SCT CONVECTION THAT DVLPS ALONG
I-71 CORRIDOR. LOWS WILL REMAIN NEAR 70 DEG WED NIGHT.

RYAN

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
FOR THURSDAY INTO THURSDAY EVENING...THE NAM AND GFS ARE IN
GENERALLY GOOD AGREEMENT WITH A COLD FRONT SAGGING ACROSS THE
AREA. MODERATE INSTABILITY BUILDS DURING THE AFTERNOON...AND
SHOWERS AND THUNDERSTORMS ARE LIKELY. HIGH TEMPERATURES WILL BE
SEASONABLE...HIGHLY DEPENDANT ON CLOUDS/RAINFALL TIMING...WITH A
PROMINENT NORTH/SOUTH GRADIENT HIGHLY PLAUSIBLE.

THE PCPN ENDS QUICKLY NORTH TO SOUTH ACROSS NORTHERN OHIO AND
INDIANA EARLY FRIDAY...ALTHOUGH RECENT TRENDS SHOW THE FRONT
STALLING A BIT IN SOUTHERN OHIO AND NORTHERN KY DURING THE DAY ON
FRIDAY AS A WAVE DEVELOPS ALONG THE BNDRY. AT THIS POINT...IT
APPEARS THAT THE FRONT WILL PUSH SOUTH OF THE FCST AREA FRIDAY NIGHT.

SATURDAY THROUGH TUESDAY...MODEL CONSENSUS SHOWS BROAD CANADIAN HIGH
PRESSURE BUILDING AND THEN MOVING EAST OF THE REGION.  SLIGHT COOLER
THAN NORMAL TEMPERATURES WILL STEADILY INCREASE THROUGH THE PERIOD.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
UPR LVL LOW CENTERED OVER CNTRL ILLINOIS WILL CONTINUE TO WEAKEN
AS IT DRIFTS NORTH INTO NRN ILLINOIS THIS EVENING. THE LOW WILL
EVENTUALLY BECOME ABSORBED IN THE WNW FLOW ALOFT ACRS THE LOWER
GREAT LAKES. THE PROXIMITY OF THIS LOW...COMBINED WITH DAYTIME
INSTABILITY...WILL TRIGGER MAINLY ISOLATED THUNDERSTORMS THIS AFTN
AND EARLY EVENING. WITH LOW COVERAGE EXPECTED...VFR CONDITIONS
WILL BE FCST AT THE TAF SITES THROUGH 00Z. FOR TONIGHT...SCATTERED
TO OCCASIONALLY BROKEN MID LVL CLOUDS ARE EXPECTED. SOME MVFR
CONDITIONS IN MIST MAY FORM AT THE TYPICAL TAF SITES OF KLUK...KILN
AND KLCK. OTHERWISE...ISOLATED TO SCATTERED CONVECTION WILL
DEVELOP ONCE AGAIN ON WEDNESDAY AS THE SAME AIRMASS REMAINS OVER
THE REGION.

OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY
AND THURSDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 26, 4:35 AM EDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
435 AM EDT TUE JUN 26 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
435 AM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 5:44 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT TUE JUN 26 2007

KYZ099-262230-
MASON KY-
544 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MASON COUNTY THROUGH 630
PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR LOWELL...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
MURPHYSVILLE...WASHINGTON...MAYSVILLE...MINERVA...TUCKAHOE...
MORANBURG AND DOVER.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Jun 26, 6:13 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT TUE JUN 26 2007

KYZ091-262245-
BOONE KY-
613 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WILL AFFECT BOONE COUNTY THROUGH 645 PM
EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BIG BONE...MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BIG
BONE...BEAVERLICK...WATERLOO...RICHWOOD...UNION...CONSTANCE...
CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...FLORENCE AND
BURLINGTON.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.